| Catalog Number |
Z340H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/20/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported an animal underwent a splenectomy procedure on (b)(6) 2023 and suture was used.During the procedure, it was reported to the distributor by the customer that the suture is breaking under regular tension.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that ¿suture is breaking under regular tension".Complaint form states that.50 devices were affected.Please confirm the number of sutures that broke during this procedure.When did the suture break (in the package, during removal from the package, during handling before use on patient or during use on the patient)? please specify the original po number is required before credit for facility can be processed.Could you please provide the po number.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please confirm the number of sutures that broke during this procedure.The suture breakage has occurred 4 times while doing surgery.When did the suture break (in the package, during removal from the package, during handling before use on patient or during use on the patient)? please specify: the suture was inserted and when trying to close it broke.The second time it occurred i called the company that we had purchased the suture from, covetrus.Lot # qgmcss.H3 evaluation: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample revealed that it was received one detached needle and two winding formers with several suture pieces that pertain to product code.During visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined, and remnant of suture was observed.In addition, the sutures cannot be dispensed since have begun the degradation process which caused the sutures to be broken.The foil packets were not returned for evaluation to determine the assignable cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Note: events reported on: mw# 2210968-2024-02950, mw# 2210968-2024-02951, mw# 2210968-2024-02952.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.